Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep A and Atripla
Nov 12, 2009

Good Morning Doctor, I'm afraid i have several questions. I had hep A 14 months ago - just at the same time I started atripla. LFT were going down, but after 10 months I had some side effects again for a couple of weeks (drowsiness) and my LFT were a bit high with alt 90 ast 160 ggt 300 and alp 200. 2 months later alt 50 ast 90 ggt 300 and alp 200. No alcohol intake and negative hep B and hep C. No abdominal pain. Tests were normal before hep A and treatment. I have a US booked. Could this still be related with hep A? what are possible alternative diagnosis? should I consider change of treatment if nothing else is to blame? and what drugs are less aggressive for the liver? Thanks

Response from Dr. McGovern

I would definitely NOT consider your hepatitis A the culprit here.

I think it is certainly possible that your Atripla may be associated with the mild liver function test abnormalites you are having. However, they are mild and as long as you now feel well, I do not feel you need to stop Atripla.

If you still want to try a new regimen, two of the three drugs within Atripla (eg, tenofovir and emtricitabine - also known as Truvada) are very liver friendly. You could talk to your doctor about using those two drugs with something else like Atazanavir for example.

Also - if you are overweight or have diabetes or high cholesterol, you may be developing fatty liver which can also cause mild abnormalities of LFTS. Your ultrasound may help with that. Fatty liver can also cause mild elevations of alkaline phosphatase.



Previous
huband has stage 4 hepatist c
Next
Hep C.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement